Alert archive / Missouri / Frost Advisories in 2011

Frost Advisory 4, NWS Springfield, MO

October 27, 201131 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this frost advisory at Oct 27, 2011, 3:45 AM CDT for 31 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Oct 28, 2011, 3:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2011, 3:45 AM CDT (08:45 UTC)
In effect from
Oct 28, 2011, 3:00 AM CDT
Expired
Oct 28, 2011, 8:54 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
All 34 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 31 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.8 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
460 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

496 
WWUS73 KSGF 270845
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
345 AM CDT THU OCT 27 2011

...AREAS OF FROST POSSIBLE LATE TONIGHT...

.A CLEARING SKY AND LIGHT WIND WILL DEVELOP LATER THIS EVENING
AND TONIGHT AS HIGH PRESSURE BUILDS INTO THE REGION.  THIS 
COMBINATION WILL ALLOW FOR TEMPERATURES TO DIP INTO THE LOW TO MID
30S...AND FOR THE FORMATION OF FROST.

KSZ073-097-101-MOZ055>058-066>071-077>083-088>095-101>103-272045-
/O.NEW.KSGF.FR.Y.0004.111028T1000Z-111028T1400Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...ANDERSON...PINEVILLE...MONETT...CASSVILLE...
KIMBERLING CITY...GALENA
345 AM CDT THU OCT 27 2011

...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM CDT FRIDAY. 

* TIMING AND AREAS AFFECTED...EARLY TO MID MORNING FRIDAY NORTH
  AND WEST OF A BRANSON TO SALEM LINE.

* TEMPERATURE...LOW TEMPERATURES WILL DROP INTO THE LOW TO MID 30S
  FOR A FEW HOURS EARLY FRIDAY MORNING.

* IMPACTS...FROST WITH TEMPERATURES IN THE LOW TO MID 30S MAY
  CAUSE SOME DAMAGE TO THOSE WHO STILL HAVE SENSITIVE VEGETATION OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

LINDENBERG
5 follow-up statements
873 
WWUS73 KSGF 272004
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
304 PM CDT THU OCT 27 2011

...AREAS OF FROST EXPECTED TONIGHT...

.A CLEARING SKY AND LIGHT WIND WILL DEVELOP LATER THIS EVENING
AND TONIGHT AS HIGH PRESSURE BUILDS INTO THE REGION.  THIS
COMBINATION WILL ALLOW FOR TEMPERATURES TO DIP INTO THE LOW TO
MID 30S...AND FOR THE FORMATION OF FROST.

MOZ096-098-104-280815-
/O.EXB.KSGF.FR.Y.0004.111028T0800Z-111028T1400Z/
DOUGLAS-SHANNON-TANEY-
INCLUDING THE CITIES OF...AVA...WINONA...EMINENCE...BRANSON...
FORSYTH
304 PM CDT THU OCT 27 2011

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY. 

* TIMING AND AREAS AFFECTED...EARLY TO MID MORNING FRIDAY NORTH AND
  WEST OF A GAINESVILLE TO WILLOW SPRINGS TO WINONA LINE.

* TEMPERATURE...LOW TEMPERATURES WILL DROP INTO THE LOW TO MID 30S FOR
  A FEW HOURS EARLY FRIDAY MORNING.

* IMPACTS...FROST WITH TEMPERATURES IN THE LOW TO MID 30S MAY CAUSE
  SOME DAMAGE TO THOSE WHO STILL HAVE SENSITIVE VEGETATION
  OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KSZ073-097-101-MOZ055>058-066>071-077>083-088>095-101>103-280815-
/O.EXT.KSGF.FR.Y.0004.111028T0800Z-111028T1400Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...ANDERSON...PINEVILLE...MONETT...CASSVILLE...
KIMBERLING CITY...GALENA
304 PM CDT THU OCT 27 2011

...FROST ADVISORY NOW IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY...

THE FROST ADVISORY IS NOW IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY.

* TIMING AND AREAS AFFECTED...EARLY TO MID MORNING FRIDAY NORTH AND
  WEST OF A GAINESVILLE TO WILLOW SPRINGS TO WINONA LINE.

* TEMPERATURE...LOW TEMPERATURES WILL DROP INTO THE LOW TO MID 30S FOR
  A FEW HOURS EARLY FRIDAY MORNING.

* IMPACTS...FROST WITH TEMPERATURES IN THE LOW TO MID 30S MAY CAUSE
  SOME DAMAGE TO THOSE WHO STILL HAVE SENSITIVE VEGETATION
  OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

BOXELL
790 
WWUS73 KSGF 272044
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
344 PM CDT THU OCT 27 2011

...AREAS OF FROST EXPECTED TONIGHT...

.A CLEARING SKY AND LIGHT WIND WILL DEVELOP LATER THIS EVENING
AND TONIGHT AS HIGH PRESSURE BUILDS INTO THE REGION.  THIS
COMBINATION WILL ALLOW FOR TEMPERATURES TO DIP INTO THE LOW TO
MID 30S...AND FOR THE FORMATION OF FROST.

KSZ073-097-101-MOZ055>058-066>071-077>083-088>096-098-101>104-
281200-
/O.CON.KSGF.FR.Y.0004.111028T0800Z-111028T1400Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-SHANNON-MCDONALD-BARRY-STONE-TANEY-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WINONA...EMINENCE...ANDERSON...PINEVILLE...
MONETT...CASSVILLE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH
344 PM CDT THU OCT 27 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY. 

* TIMING AND AREAS AFFECTED...EARLY TO MID MORNING FRIDAY NORTH AND
  WEST OF A GAINESVILLE TO WILLOW SPRINGS TO WINONA LINE.

* TEMPERATURE...LOW TEMPERATURES WILL DROP INTO THE LOW TO MID 30S
  FOR A FEW HOURS EARLY FRIDAY MORNING.

* IMPACTS...FROST WITH TEMPERATURES IN THE LOW TO MID 30S MAY
  CAUSE SOME DAMAGE TO THOSE WHO STILL HAVE SENSITIVE VEGETATION
  OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

BOXELL
074 
WWUS73 KSGF 280451
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1151 PM CDT THU OCT 27 2011

...AREAS OF FROST EXPECTED TONIGHT...

.A CLEARING SKY AND LIGHT WIND WILL DEVELOP OVERNIGHT AS HIGH
PRESSURE BUILDS INTO THE REGION. THIS COMBINATION WILL ALLOW FOR
TEMPERATURES TO DIP INTO THE LOW TO MID 30S...AND FOR THE
FORMATION OF FROST.

KSZ073-097-101-MOZ055>058-066>071-077>083-088>096-098-101>104-
281400-
/O.CON.KSGF.FR.Y.0004.111028T0800Z-111028T1400Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-SHANNON-MCDONALD-BARRY-STONE-TANEY-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WINONA...EMINENCE...ANDERSON...PINEVILLE...
MONETT...CASSVILLE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH
1151 PM CDT THU OCT 27 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY. 

* SHORT TERM TRENDS...MIDNIGHT TEMPERATURES WERE IN THE MIDDLE TO
  UPPER 40S OVER MOST AREAS. HOWEVER...SKIES WILL CLEAR FROM WEST
  TO EAST OVERNIGHT...ALLOWING TEMPERATURES TO FALL WELL INTO THE
  30S.

* TIMING AND AREAS AFFECTED...LATE TONIGHT AND EARLY FRIDAY
  MORNING NORTH AND WEST OF A GAINESVILLE TO WILLOW SPRINGS TO
  WINONA LINE.

* TEMPERATURE...LOW TEMPERATURES WILL DROP INTO THE LOW TO MID 30S
  FOR A FEW HOURS EARLY FRIDAY MORNING.

* IMPACTS...FROST WITH TEMPERATURES IN THE LOW TO MID 30S MAY
  CAUSE SOME DAMAGE TO THOSE WHO STILL HAVE SENSITIVE VEGETATION
  OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

SCHAUMANN
349 
WWUS73 KSGF 280839
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
339 AM CDT FRI OCT 28 2011

...FREEZING TEMPERATURES EXPECTED TONIGHT...

.THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL CAUSE
TEMPERATURES TO COOL BELOW THE FREEZING MARK TONIGHT OVER MOST
AREAS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. 

SEVERAL LOCATIONS WILL LIKELY DROP INTO THE MIDDLE AND UPPER
20S...CREATING A HARD FREEZE...ENDING THE 2011 GROWING SEASON.

KSZ073-097-101-MOZ055>058-066>071-077>083-088>096-098-101>104-
282045-
/O.NEW.KSGF.FZ.W.0005.111029T0500Z-111029T1400Z/
/O.CON.KSGF.FR.Y.0004.000000T0000Z-111028T1400Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-SHANNON-MCDONALD-BARRY-STONE-TANEY-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WINONA...EMINENCE...ANDERSON...PINEVILLE...
MONETT...CASSVILLE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH
339 AM CDT FRI OCT 28 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
SATURDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS
MORNING. 

* SHORT TERM TRENDS...EARLY MORNING TEMPERATURES WERE FALLING INTO
  THE LOW TO MID 30S OVER SOUTHEAST KANSAS AND FAR WESTERN
  MISSOURI.  

* TIMING AND AREAS AFFECTED...FROST IS EXPECTED TO DEVELOP EARLY
  THIS MORNING.

* TEMPERATURE...LOW TEMPERATURES WILL DROP INTO THE LOW TO MID 30S.


* IMPACTS...FROST WITH TEMPERATURES IN THE LOW TO MID 30S MAY
  CAUSE SOME DAMAGE TO SENSITIVE VEGETATION THAT REMAINS OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MOZ097-105-106-282045-
/O.NEW.KSGF.FZ.W.0005.111029T0500Z-111029T1400Z/
HOWELL-OZARK-OREGON-
INCLUDING THE CITIES OF...WEST PLAINS...GAINESVILLE...THEODOSIA...
THAYER...ALTON
339 AM CDT FRI OCT 28 2011

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
SATURDAY. 

* TIMING AND AREAS AFFECTED...FREEZING TEMPERATURES ARE EXPECTED
  OVER MOST AREAS OF SOUTHEAST KANSAS AND THE MISSOURI OZARKS LATE
  TONIGHT AND EARLY SATURDAY MORNING. 

* TEMPERATURE...TEMPERATURES WILL RANGE FROM THE MIDDLE 20S TO THE
  LOWER 30S.

* IMPACTS...FREEZING TEMPERATURES MAY CAUSE DAMAGE TO SENSITIVE
  VEGETATION THAT REMAINS OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CRAMER
047 
WWUS73 KSGF 281354
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
854 AM CDT FRI OCT 28 2011

...FREEZING TEMPERATURES EXPECTED TONIGHT...

.THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL CAUSE
TEMPERATURES TO COOL BELOW THE FREEZING MARK TONIGHT OVER MOST
AREAS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS.

SEVERAL LOCATIONS WILL LIKELY DROP INTO THE MIDDLE AND UPPER
20S...CREATING A HARD FREEZE...ENDING THE 2011 GROWING SEASON.

KSZ073-097-101-MOZ055>058-066>071-077>083-088>096-098-101>104-
290200-
/O.CAN.KSGF.FR.Y.0004.000000T0000Z-111028T1400Z/
/O.CON.KSGF.FZ.W.0005.111029T0500Z-111029T1400Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-SHANNON-MCDONALD-BARRY-STONE-TANEY-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WINONA...EMINENCE...ANDERSON...PINEVILLE...
MONETT...CASSVILLE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH
854 AM CDT FRI OCT 28 2011

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT SATURDAY...
...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE
FROST ADVISORY. A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 9 AM CDT SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MOZ097-105-106-290200-
/O.CON.KSGF.FZ.W.0005.111029T0500Z-111029T1400Z/
HOWELL-OZARK-OREGON-
INCLUDING THE CITIES OF...WEST PLAINS...GAINESVILLE...THEODOSIA...
THAYER...ALTON
854 AM CDT FRI OCT 28 2011

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT SATURDAY. 

* TIMING AND AREAS AFFECTED...FREEZING TEMPERATURES ARE EXPECTED
  OVER MOST AREAS OF SOUTHEAST KANSAS AND THE MISSOURI OZARKS LATE
  TONIGHT AND EARLY SATURDAY MORNING.

* TEMPERATURE...TEMPERATURES WILL RANGE FROM THE MIDDLE 20S TO THE
  LOWER 30S.

* IMPACTS...FREEZING TEMPERATURES MAY CAUSE DAMAGE TO SENSITIVE
  VEGETATION THAT REMAINS OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

HATCH

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this frost advisory went out at Oct 27, 2:38 AM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Oct 27, 2:38 AM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
238 AM CDT THU OCT 27 2011

.DISCUSSION...

MAIN FOCUS FOR THIS FORECAST WILL BE WITH PRECIPITATION CHANCES IN
THE SOUTH TODAY THEN TEMPERATURES DURING THE REMAINDER OF THE
FORECAST.

SURFACE FRONT HAS PUSHED SOUTHEAST OF THE ENTIRE AREA TONIGHT AND
EXTENDED FROM NORTHEAST TEXAS INTO THE OHIO VALLEY REGION. SOME
SHOWERS AND THUNDERSTORMS WERE OCCURING SOUTH OF THE FORECAST AREA
ACROSS NORTHEAST ARKANSAS AND THE BOOTHEEL REGION OF MISSOURI.
ADDITIONAL LIGHT SHOWER ACTIVITY WAS OCCURRING AHEAD OF AN UPPER
LEVEL SHORTWAVE FROM SOUTH CENTRAL KANSAS INTO NORTHEAST MISSOURI.

THIS SHORTWAVE IS EXPECTED TO QUICKLY MOVE EAST THIS MORNING WITH
LIGHT SHOWERS AFFECTING PARTS OF CENTRAL MISSOURI WITH LITTLE TO
NO ACCUMULATION. ANOTHER SHORTWAVE WILL TRACK EAST FROM THE
SOUTHERN PLAINS INTO THE LOWER MISSISSIPPI VALLEY REGION AND WILL
BRING GOOD CHANCES FOR SHOWERS AND THUNDERSTORMS TO OKLAHOMA AND
ARKANSAS TODAY INTO TONIGHT...WITH THE NORTHERN EDGE OF THIS
PRECIPITATION EXPECTED TO EXTEND INTO FAR SOUTHERN MISSOURI.

HIGHS TODAY WILL BE HELD BACK BY THE CLOUD COVER AND PRECIPITATION
WITH THE WARMER TEMPERATURES EXPECTED IN THE NORTHWEST PORTION OF
THE FORECAST AREA AS CLEARING WILL TAKE PLACE THE EARLIEST THERE.
SHOULD SEE WINDS DIMINISH AFTER SUNSET AND WITH CLEARING
CONTINUING FROM NORTHWEST TO SOUTHEAST DURING THE EVENING AND INTO
THE OVERNIGHT HOURS COULD SEE SOME DECENT RADIATIONAL COOLING TAKE
PLACE IN THE NORTHWEST 2/3 OF THE CWA. THIS WILL ALLOW
TEMPERATURES TO DIP INTO THE LOW TO MID 30S OVERNIGHT AND THE
POTENTIAL FOR FROST ACROSS MUCH OF THE AREA. WILL BE GOING WITH A
FROST ADVISORY FOR A GOOD PORTION OF THE FORECAST AREA FOR LATE
TONIGHT INTO FRIDAY MORNING.

SLIGHTLY WARMER CONDITIONS ARE EXPECTED FOR FRIDAY WITH PLENTY OF
SUNSHINE EXPECTED...BUT WITH A CLEAR SKY AND LIGHT WIND AGAIN
FRIDAY NIGHT WILL SEE LOWS DIP BACK INTO THE LOW TO MID 30S. THE
WARMING TREND WILL CONTINUE INTO THE WEEKEND AS SURFACE RIDGE
SHIFTS EAST OF THE AREA AND SOUTHERLY FLOW IS RE-ESTABLISHED.

A SHORTWAVE AND COLD FRONT WILL PUSH THROUGH ON SUNDAY...HOWEVER
BULK OF ENERGY AND LIFT WILL REMAIN NORTH OF OUR FORECAST AREA AND
HAVE LEFT PRECIPITATION CHANCES OUT FOR NOW. WILL SEE ANOTHER
WARMING TREND FOR NEXT WEEK AS ZONAL FLOW DEVELOPS ALOFT AND LOW
LEVEL WARM ADVECTION SETS UP IN ADVANCE OF DEVELOPING LOW PRESSURE
IN THE PLAINS.

LINDENBERG

&&

.AVIATION...

IFR CONDITIONS HAVE SETTLED INTO FAR SOUTHERN MISSOURI...AND ARE
EXPECTED TO PERSIST INTO EARLY THURSDAY MORNING. HAVE THEREFORE
MAINTAINED IFR AT KBBG. CONDITIONS HAVE SLOWLY IMPROVED INTO THE
MVFR CATEGORY AT KSGF DURING THE LATE EVENING HOURS. LOOKING AT
UPSTREAM OBSERVATIONS...EXPECT THIS TREND TO CONTINUE...WITH MVFR
CONTINUING UNTIL JUST AFTER SUNRISE. VFR WILL PERSIST AT KJLN
OVERNIGHT. CONDITIONS WILL CONTINUE TO IMPROVE ON
THURSDAY...ALTHOUGH MVFR WILL PERSIST FOR MUCH OF THE DAY AT KBBG
WITH A FEW SHOWERS ALSO EXPECTED IN THE VICINITY.

SCHAUMANN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Oct 26, 9:44 PM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
944 PM CDT WED OCT 26 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-280245-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
944 PM CDT WED OCT 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED LIGHTNING RISK.

DISCUSSION...

  THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THROUGH THE LATE
  EVENING HOURS SOUTH OF A SALEM TO GALENA LINE. ISOLATED
  LIGHTNING STRIKES WOULD BE THE MAIN THREAT WITH ANY STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  THERE IS AGAIN A SLIGHT CHANCE FOR THUNDERSTORMS ON THURSDAY
  ALONG AND SOUTH OF THE HIGHWAY 60 CORRIDOR.

  AS TEMPERATURES DROP INTO THE LOW TO MID 30S THURSDAY AND
  FRIDAY NIGHTS...PATCHY FROST WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

Nearby

Frost Advisories in Missouri, 2011Frost Advisories in Kansas, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.